Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Unwanted 72 taken 3 times in one month, pregnancy test negative, milk discharge from breast. Precautions ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
my friend age 37 , weight 56 , took 3 times in month unwanted 72 . Pregnancy test is negative . But had milk discharge in breast and tenderness in breast . Never knew that one should not take unwanted 72 so regularly . Pls advise
Posted Thu, 26 Apr 2012 in Women's Health
 
 
Answered by Dr. Jasvinder Singh 11 minutes later
Hello,

Thanks for posting your query.

Tenderness in breast and milk discharge from breast can be due to the hormonal imbalance caused in the body due to frequent emergency contraceptives pills. This is called galactorrhea. This should go away on its own as nothing can be done for the hormonal imbalance.

However other causes also need to be ruled out. First of all ask her to get a serum HCG test done to rule out pregnancy due to contraception failure as milk discharge and tender breasts are frequent in pregnancy and HCG by serum test is more specific than a urine for pregnancy test.

Then mammary duct ectasia has to be ruled out. It causes one or more of the ducts beneath your nipple to become inflamed and clogged with a thick, sticky substance. Third possibility is of an underactive thyroid gland, tumor (prolactinoma) or other disorder of the pituitary gland and chronic breast stimulation, such as from frequent breast self-exams or sexual activity.

Last possibility is of intraductal papilloma (less likely). It is a small, usually noncancerous (benign) growth that projects into a milk duct near your nipple.

She should consult a gynecologist and get an examination done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Unwanted 72 taken 3 times in one month, pregnancy test negative, milk discharge from breast. Precautions ? 31 minutes later
While this seems to be a side effect of the Contra Pill , and she has not passed the date of mensus . Is it a reason to worry . Urine test for Pregnancy is negative and periods due in 3-4 days

Q: How much time would it take to come to normal if due Hormonal dis balance

Q:How much time should it have passed for pregnancy to discharge milk
Usually milk secreted at later stages on pregnancy ..pls correct if i am wrong

1st Pill was taken on 7th XXXXXXX
2nd On 27 th
3rd on 29th

Earlier had taken (that is Before XXXXXXX ) Ipill which did not suit and resulted in nausea and acidity

Which is the best place for Treatment in Delhi
Could You suggest a simple treatment
Thanks for all the Help
 
 
Answered by Dr. Jasvinder Singh 16 hours later
Hello again,

Thanks for writing back to me.

Since your friend's periods are due to 3-4 days, it is advisable to wait for her periods and if she missed them ( she may most likely due to hormonal imbalance), she should do a serum HCG test to rule out any pregnancy.

The hormonal imbalance should come down to normal in a few days (maybe 7-14 days).

Tenderness and soreness in the breasts are noted between week six and week twelve, and in many women are among the first signs of pregnancy.

During the second trimester the milk glands begin to develop a thin yellow colored fluid called colostrum.

The difference of time span between the last two doses of emergency contraceptive pills is less and may be responsible for these symptoms.

For treatment in Delhi, your friend can consult any of the good gynecologists from the list by clicking on the link below:

WWW.WWWW.WW
Since it is more likely that the symptoms are caused due to hormonal imbalance, unless and until the body gets rid of it, nothing concrete treatment is there. She should eat well and exercise moderately to get rid of the imbalance fast.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor